Californian Rocket Fuel

Has any one been prescribed this? Its a combination on Venlafaxine and Mirtazapine. I have been on Ven (225mg) for a while but my anxiety and depression aren't shifting! Doc has prescribed Mirt (he said it is otherwise known as Californian Rocket Fuel). Am going to try tomorrow but just wondered if anyone has any feedback on it? BTW this is my first ever post on here and I love the way everyone helps and support each other! x

29 Replies

  • Hi, I'm just about to change to valafaxine what do you think of it ?? Please say it works I'm weaning off one Med to start on that I'm not good at all, valafaxine has got to work for me, I can't be like this anymore it's no life, just existing. Hope your ok and feeling better

  • It worked for me in the past. I had bad withdrawal symptoms when I stopped it is all. I hope it works for you! I'm struggling and need to try something too but am afraid

  • How long was you on it for ? And what strengh ?

  • For many years I was on the extended release 150mg. A few years ago on the regular 75mg twice a day so still 150mg. I took it at least 7 years or more.

  • Thank you I really needed to hear that from you that valafaxine work, please god they work for me, well they have got to work, hope you get your meds sorted and the work for you, it an awful time for us right now, I understand what your going through, hang on in there, Iv taken a diazpam today so that's helping me get though today. Keep in touch let me no how your doing

  • Hi, I've only been on it for about 3 months but SSRI's didn't seem to be working for me. Venlafaxine is an SNRI. I have noticed a slight improvement which is why the Mirtazapine has been prescribed. Apparently its the combination of the 2 that should help things improve. I am really hoping it helps with my crippling anxiety! Good Luck with the Venlafaxine

  • What's the difference please in SSRI / SNRI ?? Thank you so much for giving me the GOOD feed back on valafaxine I'm really struggling at the mo reducing the medication so knowing there going to work helps me fight on, thank you so much for replying it means such a lot

  • One is selective serotonin reuptake inhibitors and the other is serotonin norepinephrine reuptake inhibitors. I think they work on different parts of the brain. I feel for you reducing your meds. When ever I 'up' a dose or change I always start to feel much more anxious - its horrible!

    It will pass but its awful when you are going through it. Try and be nice to yourself and take it easy! x

  • Thank you so much that's a great help, thank you for your support I so need it just now, Iv still got a good few weeks to go through the reducing and adding meds, thank you, good luck with yours give them ago, if you feel there not helping go back to your GP and mat be try a new med completely, keep in touch let me know how your getting on .

  • Sorry I forgot to ask does valafaxine cause weight gain ??

  • It did not cause weight gain for me. It did cause dry mouth for which I used biotene mouth gel and spray. They also have a mouth rinse.

  • Thank you that's Really struggling at the moment, just really worried got weeks of feeling like this. It helps to get Your support thanks

  • Hang on in there! I'm sure it will pass. When it does, you won't believe how dreadful you felt just hope you begin to feel better soon. I do sympathise x

  • Thank you so very much ( I really do mean that ) I'm just so worried I'm only into my first week, and really I'm struggling I just couldn't go back to how bad I was in January and some of the same symptoms are coming back and as hard as I fight them and believe me I do try, it just takes over and freezers me I find it very hard to do things, I have to get up and out everyday ( I cannot stay in ) it's so hard I just want to get back to being normal. The thought of Christmas TERRIFIES me, I can't get though a day never mind weeks of shopping etc, so sorry to go on, I am really grateful x

  • The thought of Christmas gives me a feeling of dread to tell you the truth.

    I once read about not fighting it but to embrace it (easier said than done!). Now its getting on for winter doesn't help with less sunshine about! Going out makes me feel anxious but I do try by taking deep breaths - its so hard to do but if I really concentrate, I can just about manage it. Have you tried an app on your phone called 'get relaxed'? I find it quite good. There are other ones in the series and I think some are free! You could try and see if it helps. x

  • It didn't cause me weight gain, in fact I lost a bit of weight at first because they made me feel a bit nauseous but that's has calmed down now.

    Chubbers is right about dry mouth, I needed to drink water a lot the idea of a mouth spray is a good one. Also, I did sweat a lot.

    Good luck Sadraan, you WILL get there!

  • Thank you that's a great help I'm really struggling at the moment, don't no how much more I can take to be honest

  • I would be very interested to know I f anybody has been prescribed this as I have been on Mirt 45 mg for years and yet still get terrible depression.

  • Will let you know how I get on taking the 2 together - fingers crossed

  • Yes please keep me up to date with taking the 2 together.

  • I will - fingers crossed that it works x

  • Does the Mirt help you sleep?

  • Yes I take it half an hour before I want to sleep and it really does the job. Bad side effect is weight gain!!!

  • I heard about the weight gain, but hopefully I will sleep! What you say is encouraging!

  • Yes Iam glad you menchion that, thank you, that's why I didn't go on mirt, when my GP was changing my meds that's the first thing I asked was it weight gaining, thanks for being honest about mirt and weight gain

  • That's the kindest thing someone has said about me today. You know your lonely and unwell when just a reply brings a tear to your eye. And in a poet!!!!

  • Hi, I was on venlaflaxine last year, I didnt like it, then I tried mirtazipine, this made me hyper and agitated.I wouldnt go on them again

  • That's interesting! Well I am just starting to try them both together! So I am really hoping its going to work!

  • Been on mirtazapine and sertraline for over a year, finding I have more energy to cope with everyday chores , hope they keep on working for me.

You may also like...